| Catalog Number |
0052-3046 |
| Medical Device Problem Code |
Deformation Due to Compressive Stress (2889)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/27/2026
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc, or its employees that the report constitutes an admission that the product, abiomed inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
An impella cp was being inserted via the 14fr introducer at the femoral artery to support a 81 year old male patient who had been admitted in with known coronary artery disease.The plan was to perform a protected percutaneous coronary intervention with hemodynamic support provided by the cp pump.At the first review of the native anatomy the team believed the vessel to be appropriately sized but, there was peripheral arterial disease as the vasculature was tortuous and calcified.The 14fx13cm short introducer sheath was placed but the cp would not deliver via it, so they removed and placed the longer 14fr sheath, but it too would not allow the cp to pass and deliver.As such, support was aborted.With review the team did observe the introducer sheath to have kinked.The attempted delivery was aborted and no harm or injury was noted to the vessel.Native anatomy precluded the pump placement.Patient survived the event.
Additional Manufacturer Narrative
Corrected information was provided in b1 (is product problem), d3 (manufacturer fax), g4 [pma/ 510(k)].Upon review, it was identified that it was inadvertently omitted from the initial report.H6: updated codes based on the results of the investigation.H11: updated based on the results of the investigation.The cause of the product damage on the sheath was determined to be patient condition related due to the patients severe tortuosity and calcification.
Additional Manufacturer Narrative
E4 was inadvertently omitted on the initial manufacturer device report.